Help with giving antibiotics please!!!?
My 16 months old has impetigo and has been given oral antibiotics. The first one, flucloxacillin, made him vomit as soon as he had taken it. He was then given clarythromycin which has the same effect. I know it is important for him to take these medicines but would love some advice on how to get him to keep them down. Have tried giving them off a spoon and squirting them from a syringe but no joy. Any docs or medical people out there, are there any other antibiotics or remedies we can try that maybe taste a bit better!?!?!?! He also has bactroban cream which I am applying three times a day with no problems.
- Anonymous1 decade agoFavourite answer
No, if he is unable to keep the antibiotic down, return to your GP quickly. Is he able to keep food and fluids down? If not, return sooner. Ask for a topical antibiotic cream too, your Dr will advise accordingly regarding the oral antibiotics.
If he has a fever or seems unwell, please see a Doctor today.Source(s): Registered Nurse
- ?Lv 61 decade ago
Presume the antibiotics are suspended in a strawberry or banana flavoured medicine?
The only thing I can suggest is tempting him with something that he really likes as an incentive like a jelly baby held up in front of him as you say open your mouth and take this and you can have this sweet afterwards!
- 1 decade ago
I would go back to the doctor as if he is vomiting after taking them everytime it may be that he is allergic to antibiotics. Good luck...
- AndyboyLv 61 decade ago
You can try antibiotics creams or tabletS, Find out if is
strep or Staphylococcus.to get right antibiotics.put cream on every 12 hours on fresh cleaned skin. cover with water tight dressings. Don't let him scratch ir pick at soars. [ verycontagiouse ].Don't let him pick nose.